Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

naproxen questions...confused

tjsheldon3tjsheldon3 Member, NewlyRegistered Posts: 2
edited 18. Apr 2013, 09:24 in My Child Has Arthritis
So, my daughter has been having stomach pain from the Narpoxen. I have been
staying in contact with her Rheumy about this. Yesterday the nurse called and
they talked about discontinuing the Naproxen and going right to the joint
injections (but she would need to be put out and it would be once a week) and
also starting another anti inflam. drug...starts with a M??? Something they said
they do not use often. Anyway...my question is, she also told me that Naproxen
does not cause Ulcers in children, and it should not be hurting her stomach
within 2 hours of her doses. That it may be attention seeking. Also that this is
a drug that children can take for a long period of time with no affects. I am
confused, I have read others having to have blood draws to monitor liver and
such. Also, that is CAN cause Ulcers. The ER dr. that saw her last weekend even
said he thought she may be getting an ulcer. Thanks for any help!

Comments

  • stickywicketstickywicket Member Posts: 26,005
    edited 30. Nov -1, 00:00
    Naproxen can certainly cause ulcers in adults. I had ulcers as a result of years of anti-inflammatories. I don't know about children but I'd need some convincing that they were different. I hope your daughter has been prescribed a stomach-protecting med. They are given to adults on long term anti-inflamms. I'm sorry, I'm not the parent of a child with arthritis, just a concerned adult with it.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • lizajane10lizajane10 Member Posts: 16
    edited 30. Nov -1, 00:00
    Better to prevent an ulcer rather than try and treat it once it's there I would have thought.

    There are various anti-inflammatories so they can try different ones to see which don't cause the tummy-ache. But in my son's case it was doubling the stomach protecting drug which worked. He started on ibuprofen with omeprazole 20mg daily as a stomach protector. He's recently changed to piroxicam but still takes the omeprazole, now 20mg twice a day (he's 15 but 6' tall so I think this is an adult dose). He was feeling and being sick rather than having tummy pains as such but he said he could feel 'fizzing' going on in his stomach which is now much reduced. I hope your daughter is being given something similar. I know small children can complain of tummy ache for no particular reason but they also do tell the truth a lot of the time!
  • LozzyLozzy Member Posts: 46
    edited 30. Nov -1, 00:00
    I have taken Naproxen for a bad back and it certanly can cause tummy ache! I had to take it with a main meal otherwise if felt like i had a hangover belly.

    I would ask to speek with your childs doctor because some things you have said dont seem right. I may be wront but joint injections would not be done on a weekly basis.
Sign In or Register to comment.